IBM - Personal communication

List of James B. Shearer's mathematical publications. There is also a plain text version.

                             Publications                                       
                                                                                
1.       R. J. McEliece and J. B. Shearer, "A Property of Euclid's              
Algorithm and an Application to Pade Approximation", SIAM J. Appl.              
Math., 34(1978), p. 611-615.                                                    
                                                                                
2.       J. B. Shearer and R. J. McEliece, "There is no McWilliams              
Identity for Convolutional Codes", IEEE Transactions on Information             
Theory, It-23(1977), p. 775-776.                                                
                                                                                
3.       J. Shearer, A Property of the Colored Complete Graph", Discrete        
Mathematics, 25(1979), p. 175-178.                                              
                                                                                
4.       J. Shearer and D. J. Kleitman, "Properties of Independent              
Choices Being Ordered", Studies in Applied Mathematics, 60(1979), p.            
271-276.                                                                        
                                                                                
5.       J. B. Shearer, "A Graded Algebra with a Non-Rational Hilbert           
Series", Journal of Algebra, 62(1980), p. 228-231.                              
                                                                                
6.       J. B. Shearer, "A Simple Counterexample to a Conjecture of             
Rota", Discrete Mathematics, 28(1979), p. 327-330.                              
                                                                                
7.       J. B. Shearer, "A Note on Circular Dimension", Discrete                
Mathematics, 29(1980), p. 103.                                                  
                                                                                
8.       S. Kundu, E. Sampathkumar J. Shearer and D. Sturtevant,                
"Reconstruction of a Pair of Graphs from their Concatenations", SIAM            
J. Alg. and Disc. Meth., 1(1980), p. 228-231.                                   
                                                                                
9.       L.M.H. Ein, D.R. Richman, D.J. Kleitman, J. Shearer and D.             
Sturtevant, "Some Results on Systems of Finite Sets that Satisfy a              
Certain Intersection Condition", Studies in Applied Mathematics,                
65(1981), p. 269-274.                                                           
                                                                                
10.      D. J. Kleitman and J. B. Shearer, "Further Gossip Problems",           
Discrete Mathematics, 30(1980), p.151-156.                                      
                                                                                
11.      S. Chaiken, D. J. Kleitman, M. Saks and J. Shearer, "Covering          
Regions with Rectangles" SIAM J. Alg. and Disc. Meth., 2(1981), p.              
394-410.                                                                        
                                                                                
12.      D. J. Kleitman and J. B. Shearer, "A Monotonicity Property of          
Partial Orders", Studies in Applied Mathematics, 65(1981), p. 81-83.            
                                                                                
13.      R. J. McEliece, B. Reznick and J. B. Shearer, "A Turan                 
Inequality Arising in Information Theory", SIAM J. Math. Anal.,                 
12(1981), p. 931-934.                                                           
                                                                                
14.      J. B. Shearer, "A Counterexample to a Bin Packing                      
Conjecture", SIAM J. Alg. and Disc. Meth., 2(1981), p. 309-310.                 
                                                                                
15.      F. W. Barnes and J. B. Shearer, "Barring Rectangles from the           
Plane", Journal of Combinatorial Theory Series A, 33(1982), p 9-29.             
                                                                                
16.      J. C. Lagarias, A. M. Odlyzko and J. B. Shearer, "On the               
Density of Sequences of Integers the Sum of no Two of Which is a                
Square I. Arithmetic Progressions", Journal of Combinatorial Theory             
Series A, 33(1982), p. 167-185.                                                 
                                                                                
17.      J. B. Shearer, "Barring Hexominoes from the Infinite                   
Checkerboard", Studies in Applied Mathematics, 67(1982), p. 243-255.            
                                                                                
18.      J. B. Shearer, "Barring the Z-Pentomino from the Infinite              
Checkerboard", Studies in Applied Mathematics, 67(1982), 73-77.                 
                                                                                
19.      J. B. Shearer, "A Class of Perfect Graphs", SIAM J. Alg. and           
Disc. Meth., 3(1982), p. 281-284.                                               
                                                                                
20.      D. J. Kleitman, J. Shearer and D. Sturtevant, "Intersections           
of k-element Sets", Combinatorica, 1(1981), p. 381-384.                         
                                                                                
21.      F. R. K. Chung, R. L. Graham and J. Shearer, "Universal                
Caterpillars", Journal of Combinatorial Theory Series B, 31(1981), p.           
348-355.                                                                        
                                                                                
22.      J. R. Griggs, J. C. Lagarias, A. M. Odlyzko and J. B. Shearer,         
"On the Tightest Packing of Sums of Vectors", European Journal of               
Combinatorics, 4(1983), p. 231-236.                                             
                                                                                
23.      J. C. Lagarias, A. M. Odlyzko and J. B. Shearer, "On the               
Density of Sequences of Integers the Sum of no Two of Which is a                
Square II. General Sequences", Journal of Combinatorial Theory Series           
A, 34(1983), p. 123-139.                                                        
                                                                                
24.      F.R.K. Chung, E.N. Gilbert R.L. Graham, J. B. Shearer and              
J.H. van Lint, "Tiling Rectangles with Rectangles", Mathematics                 
Magazine, 55(1982) p. 286-291.                                                  
                                                                                
25.      J. B. Shearer, "A Note on the Independence Number of                   
Triangle-Free Graphs", Discrete Mathematics, 46(1983), p. 83-87.                
                                                                                
26.      J. B. Shearer, "On a Problem of Spencer", Combinatorica,               
3(1985), p. 241-245.                                                            
                                                                                
27.      J. R. Griggs, A. M. Odlyzko and J. B. Shearer, "k-color                
Sperner Theorems", Journal of Combinatorial Theory Series A, 4(1986),           
p. 31-54.                                                                       
                                                                                
28.      B. Chor, C.E. Leiserson, R.L. Rivest and J. B. Shearer, "An            
Application of Number Theory to the Organization of Raster- Graphics            
Memory", J.ACM, 33(1986), p. 86-104.                                            
                                                                                
29.      J. B. Shearer, "Lower Bounds for Small Diagonal Ramsey                 
Numbers", Journal of Combinatorial Theory Series A, 42(1986), p.                
302-304.                                                                        
                                                                                
30.      C. McMullen and J. B. Shearer, "Prime Implicants, Minimum              
Covers and the Complexity of Logic Simplification", IEEE Transactions           
on Computers, c-35(1986), p. 761-762.                                           
                                                                                
31.      F.R.K. Chung, P. Frankl, R.L. Graham and J. B. Shearer, "Some          
Intersection Theorems for Ordered Sets and Graphs", Journal of                  
Combinatorial Theory Series A, 43(1986), p. 23-37.                              
                                                                                
32.      Z. Furedi, J. R. Griggs, A. M. Odlyzko and J. B. Shearer               
"Ramsey-Sperner Theory", Discrete Mathematics, 63(1987), p. 143-152.            
                                                                                
33.      R. C. Agarwal, J. W. Cooley, F. G. Gustavson, James B.                 
Shearer, G. Slishman and B. Tuckerman, "New Scalar and Vector                   
Elementary Functions for the IBM System/ 370" IBM Journal of Research           
and Development, 30(1986), p. 126-144.                                          
                                                                                
34.      J. B. Shearer and M. E. Watkins, "Counterexamples to Two               
Conjectures about Distance Sequences" Discrete Mathematics, 66(1987),           
p. 289-298.                                                                     
                                                                                
35.      J. B. Shearer, "On the Distribution of the Maximum                     
Eigenvalues of Graphs", Linear Algebra and its Applications,                    
114/115(1989), p. 17-20.                                                        
                                                                                
36.      J. B. Shearer, "A Note on the Independence Number of                   
Triangle-free Graphs II", RC 13344, Journal of Combinatorial Theory B,          
53(1991), p. 300-307.                                                           
                                                                                
37.      J. B. Shearer, "Some New Optimum Golomb Rulers", RC 14186,             
IEEE Transactions on Information Theory, IT-36(1990), p. 183-184.               
                                                                                
38.      A. E. Brouwer, J. B. Shearer,  N. J. A. Sloane, and W. D.              
Smith, "A New Table of Constant Weight Codes", IEEE Transactions on             
Information Theory, IT-36(1990), p. 1334-1380.                                  
                                                                                
39.      J. B. Shearer, "Some New Difference Triangle Sets", RC 16610,          
The Journal of Combinatorial Mathematics and Combinatorial Computing,           
27(1998), p. 65-76.                                                             
                                                                                
40.      J. B. Shearer, "Some New Optimum Golomb Rectangles", RC 16611          
The Electronic Journal of Combinatorics, 2(1995), #R12.                         
                                                                                
41.      J. B. Shearer, "Some New Disjoint Golomb Rulers", RC 16986,            
IEEE Transactions on Information Theory, 44(1998), p. 3151-3153.                
                                                                                
42.      J. B. Shearer, "A Note on Bipartite Subgraphs of                       
Triangle-free Graphs", RC 17106, Random Structures and Algorithms,              
3(1992), p. 223-226.                                                            
                                                                                
43.      J. B. Shearer "On the Independence Number of Sparse Graphs",           
RC 19590, Random Structures and Algorithms, 5(1995), p. 269-271.                
                                                                                
44.      J. B. Shearer, "The Independence Number of Dense Graphs with           
Large Odd Girth", The Electronic Journal of Combinatorics, 2(1995), #N2.        
                                                                                
45.      J. B. Shearer, "A New Construction for Cancellative Families           
of Sets", The Electronic Journal of Combinatorics, 3(1996), #R15.               
                                                                                
46.      D. Coppersmith, U. Feige and J. Shearer, "Random Walks on              
Regular and Irregular Graphs", Siam J. Discrete Math., 9(1996),                 
p. 301-308.                                                                     
                                                                                
47.      A. M. Odlyzko, J. B. Shearer and R. Siders, "Monotonic                 
subsequences in dimensions higher than one", The Electronic Journal of
Combinatorics, 4(2)(1997), #R14.                                                
                                                                                
48.      D. Coppersmith and J. B. Shearer, "New Bounds for Union-free           
Families of Sets", The Electronic Journal of Combinatorics, 5(1)(1998),
#R39.                                                                           

49.      J. B. Shearer, "Improved LP Lower Bounds for Difference
Triangle Sets", The Electronic Journal of Combinatorics, 6(1)(1999),
#R31.

[ IBM Research home page | James B. Shearer's home page ]
[ IBM home page | Order | Search | Contact IBM | Help | (C) | (TM) ]